MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382633
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd.The following information was provided by the initial reporter: we were conducting dv testing at bdti using the 20 ga x 1.00 inch iag bc winged product, (sku 382633, lot 5149270) and the needle of one of our samples did not retract when the button was pressed.Continued button pressing did not cause the needle to retract.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.However, the reported defect of needle retraction failure is confirmed since a trend has been identified for the reported failure mode and corrective actions have been initiated to investigate this type of incident and identify the root cause.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the actual product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.Bd received one 20g insyte autoguard unit from lot number 5149270.Your report that the needle did not fully retract when the safety mechanism was activated was confirmed and the cause appeared to be manufacturing related.The needle was received partially retracted.The needle hub was caught on a deformed edge of the grip inside the safety shield at the overlapping junction with the barrel.It appeared that the safety mechanism was able to be activated; however, the damage prevented the needle from fully retracting.A device history record review showed no non-conformances associated with this issue during the production of this batch.The appropriate personnel have been notified and we appreciate you taking the time to bring this observation to our attention.

Brand Name
INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22753885
Report Number1710034-2025-01313
Device Sequence Number13102378
Product Code FOZ
UDI-Device Identifier00382903826339
UDI-Public(01)00382903826339(17)280430(10)5149270
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382633
Device Lot Number5149270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/26/2025
09/29/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date08/27/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown